Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Extrinsic upper bounds for eigenvalues of Dirac-type operators

Author: N. Anghel
Journal: Proc. Amer. Math. Soc. 117 (1993), 501-509
MSC: Primary 58G25; Secondary 53C42
MathSciNet review: 1111213
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Extrinsic estimates from above for eigenvalues of generalized Dirac operators on compact manifolds are given. They depend on the second fundamental form of any isometric immersion of the manifold in some Euclidean space and the curvature term in the Bochner-Weitzenböck formula for the square of the Dirac operator. Most of the known extrinsic upper bounds for the first eigenvalue of the Laplacian are in this way easily recovered and extended.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58G25, 53C42

Retrieve articles in all journals with MSC: 58G25, 53C42

Additional Information

Keywords: Isometric immersion, generalized Dirac operator, eigenvalue, upper bound
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society